MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS
Model Number CC60WF
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history record could not be reviewed because the reporting facility did not provide a valid lot number or any identification traceable to the manufacturing documentation.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that following an intraocular lens (iol) implant procedure, the argos shows right eye with 16.0 diopter for company lens predicted outcome of -0.42.Doctor performed a surgery on patient (b)(6) 2024 with that power of iol.Post-operative day 1 everything looked great but cf4 vision.Sent to retina same day and imaging was normal.On (b)(6) 2024, doctor was able to refract him with -8.00 sphere to 20/20.Recognizing this was about a 10 diopter difference at the iol plane, re ran calculations for a -8.00 post operative goal and the recommended iol was a 26.0 diopter.Doctor's suspicion was that this was a mislabeled iol and planned to do an iol exchange (with a 16.0 d iol) and roll the current iol so it can be read.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information was provided in a.1., b.2., b.5., b.6., d.4., d.6.B., d.10., e.4.And h.6.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received and stated, the patient had intraocular lens (iol) exchange and doing was doing well.Physician as well as some of the colleagues are interested to see what the measured power was of the explanted iol.There was no patient harm, patient did have retinal evaluation and had the surgery.
 
Event or Problem Description
Additional information was received and stated, patient was resolved to 20/20 with new lens.
 
Additional Manufacturer Narrative
Additional information was provided in a.2.,d.9.,b.5.,h.3.,h.6 and h.11.The explanted lens was returned in an unmarked lens case.The optic edge was damaged from the lens being placed incorrectly in the case for return.The central portion of the optic was intact.The returned lens was a uva, non toric, monofocal lens.The lens power and resolution were evaluated.The returned lens was determined to be a 25.5 diopter lens.Complaint and product history records were reviewed and documentation indicated the product met release criteria.Data was evaluated for three potential donor models, company lens with a diopter range of 24.5 to 26.5.There was a deep dive into all batches for these models that were manufactured within the 24 hour time frame before the complaint batch was processed.The processes involved in the data review included optical inspection (nimo), casing or staging, final clean, and cosmetic inspection, as a lens mix prior to optical inspection would have been detected at that step.Additionally, the lenses are placed into a pouch following cosmetic inspection, with no additional exposure of the lens.One 24.5 diopter batch was identified, however, it was processed 10 hours before the complaint batch.More than 30 batches were processed between the two batches, and no rejects were taken at casing or staging making it an unlikely source for the batch mix.Batches processed at optical inspection on the same nimo wheel (fixture) were also evaluated.The complaint batch was processed at nimo on 9/15/2024, so batches processed from 9/11/2024 to 9/15/2024 using the same nimo wheel as the complaint batch were investigated.There were no uva 24.5 to 26.5 diopter batches manufactured using that wheel during this time frame.The complaint batch had no rejects for at power and resolution that would match the specifications of the returned lens, therefore the mix did not happen prior to or at optical inspection.The complaint lens was shipped to the complaint facility on 1/17/2024, implanted on (b)(6) 2024, and invoiced on 10/14/2024.The second potential root cause was determined through investigation into the inventory at the complaint facility.A company lens, 26.0 diopter lens was invoiced on the same day as the complaint lens (10/14/2024).It cannot be ruled out, based on available information, that the company, 26.0 diopter lens was a potential source of the mix.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21015165
Report Number1119421-2024-02603
Device Sequence Number15228888
Product Code HQL
UDI-Device Identifier00380652396745
UDI-Public(01)00380652396745(17)270913(11)230915(10)15714382
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCC60WF
Device Lot Number15714382
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/27/2024
Supplement Date Received by Manufacturer01/05/2025
04/04/2025
Initial Report FDA Received Date12/25/2024
Supplement Report FDA Received Date01/28/2025
05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARGOS BIOMETER; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; VISCOAT OPHTHALMIC VISCOSURGICAL DEVICE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale